9-Hydroxyrisperidone-Induced Hyperprolactinaemia in Thai Children and Adolescents with Autism Spectrum Disorder

    loading  Checking for direct PDF access through Ovid

Abstract

Although our previous study revealed an association between prolactin level and risperidone dosage, data regarding the plasma concentration of risperidone are lacking. Therefore, this study aimed to investigate the association between plasma drug concentrations of risperidone, 9-hydroxyrisperidone and serum prolactin level in Thai children and adolescents with autism spectrum disorder (ASD). The individuals for this study were 103 children and adolescents with ASD (90 males and 13 females). In the 12th hour after the last risperidone dose, blood samples were collected for analysis. Serum prolactin, plasma risperidone and 9-hydroxyrisperidone levels were measured. Patients' clinical data were collected from medical records – age, weight, height, body mass index, dose of risperidone and duration of treatment. Serum prolactin level was significantly positively correlated with plasma 9-hydroxyrisperidone level (rs = 0.355, p < 0.001). The median concentration of 9-hydroxyrisperidone in individuals with hyperprolactinaemia (7.59 ng/ml; IQR 4.86–15.55) was significantly higher than non-hyperprolactinaemic individuals (5.18 ng/ml; IQR 2.10–8.99) after risperidone treatment (p = 0.006). By multivariate analysis, high prolactin level was correlated to high 9-hydroxyrisperidone level (p = 0.010). The results of this study showed that serum prolactin levels, especially in autistic individuals with hyperprolactinaemia during risperidone treatment, were significantly correlated with the level of 9-hydroxyrisperidone. These results suggest that hyperprolactinaemia may develop during risperidone treatment.

Related Topics

    loading  Loading Related Articles